Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 35, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Mar 31, 2018, 6:49 PM CDT. It took effect at Mar 31, 2018, 7:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2018, 6:49 PM CDT (23:49 UTC)
- In effect from
- Mar 31, 2018, 7:00 PM CDT
- Expired
- Apr 1, 2018, 2:39 AM CDT
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
821 WHUS73 KMKX 312349 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 649 PM CDT Sat Mar 31 2018 ...GUSTY WINDS LINGERING INTO TONIGHT... LMZ643>646-010800- /O.EXP.KMKX.GL.W.0005.000000T0000Z-180401T0000Z/ /O.NEW.KMKX.SC.Y.0035.180401T0000Z-180401T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 649 PM CDT Sat Mar 31 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SUNDAY... ...GALE WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect until 4 AM CDT Sunday. The Gale Warning will expire at 7 PM CDT this evening. * WINDS: Northwest at 15 to 20 knots with gusts to 25 knots. * WAVES: 2 to 4 feet subsiding to 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ DDV www.weather.gov/mkx
2 follow-up statements
803 WHUS73 KMKX 010221 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 921 PM CDT Sat Mar 31 2018 ...GUSTY WINDS LINGERING INTO TONIGHT... LMZ643>646-010900- /O.CON.KMKX.SC.Y.0035.000000T0000Z-180401T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 921 PM CDT Sat Mar 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * WINDS: Northwest at 15 to 20 knots with gusts to 25 knots. * WAVES: 2 to 4 feet subsiding to 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ DDV www.weather.gov/mkx
729 WHUS73 KMKX 010739 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 239 AM CDT Sun Apr 1 2018 ...SMALL CRAFT ADVISORY CANCELLED EARLY... LMZ643>646-010845- /O.CAN.KMKX.SC.Y.0035.000000T0000Z-180401T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 239 AM CDT Sun Apr 1 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Milwaukee/Sullivan has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 6:44 PM CDT, 5 minutes earlier.
Area forecast discussion, Mar 31, 6:44 PM CDT, 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 644 PM CDT Sat Mar 31 2018 .UPDATE... Clouds will continue to decrease this evening into tonight as high pressure builds into the area. Chilly lows in the teens most places still look on track for tonight. && .AVIATION(00Z TAFS)... Clouds will continue to scatter out this evening as daytime heating is lost, putting an end to the lingering MVFR conditions. VFR conditions are then expected through Sunday as high pressure moves into the region. Winds will continue to ease this evening into tonight. && MARINE... Winds continue to ease this evening, so will let the Gale Warning expire at 7 pm. Winds will remain high enough for a short Small Craft Advisory, which will be put out from 7 pm to 4 am tonight. Higher winds and waves are likely to return Tuesday into Wednesday as low pressure moves through the region. && .PREV DISCUSSION... (Issued 330 PM CDT Sat Mar 31 2018) SHORT TERM... Tonight And Sunday...Forecast Confidence Is High. Given trends with the wind gusts and forecast soundings showing gradually lower wind speeds mixing downward, will cancel the Wind Advisory except for the lakeshore counties. Winds near the lake are still blowing close to criteria at times. It will expire near the lake at 6 PM CDT. The pressure gradient and subsequent strong northwest winds will gradually weaken tonight, with light west winds expected on Sunday. Clouds should continue to break up with cold air advection bringing drier air into the area. Dry conditions are expected tonight into Sunday, with high pressure passing by to the southwest. Cold temperatures are expected, with short term blended models suggesting lows in the middle to upper teens tonight. Highs should only reach the middle 30s on Sunday. Sunday night through Tuesday night...Forecast confidence medium. Polar high pressure will pass just south of WI Sun nt. Light winds and clear skies will drop temps into the teens. Clouds will then increase by Mon afternoon via warm advection. The warm advection pattern is ahead of a strong shortwave trough that will track across the nrn Rockies Mon-Mon nt, reaching srn WI by Tue nt. The upper wave will induce cyclogenesis on Mon over the nrn High Plains. The low will then track to wrn MO Tue AM and into srn Lower MI Tue afternoon. A mid level band of warm advection and frontogenesis will begin the precipitation Mon afternoon toward central WI and continue through the night. Farther south, chances for rain and snow are less until early Tue AM when low to mid level warm, moist advection and frontogenesis begins to increase over srn WI. These mechanisms will then produce strong lift on Tue with thermal profiles suggesting mainly snow north of Madison and Milwaukee and mainly rain to the south. The entire area will then see light snow Tue nt with the passage of the upper wave. If the models remain in good agreement with the evolution of this system, a Winter Storm Watch may be needed for the nrn portion of the forecast area. The strong lift and PWs of 0.70-0.90 inches could produce an inch of qpf. LONG TERM...Wednesday through Saturday...Forecast confidence medium. A very chilly period is expected with nwly flow aloft. 1000-500 mb thicknesses will range from 516-528DM during this period. Only slight chances of light snow forecast for Thu nt with a brief period of warm advection followed by a cold front. High temps only in the 30s for much of the week with lows in the teens, but cannot rule out even colder temps. AVIATION(21Z TAFS)... Strong northwest wind gusts to around 30 knots are expected into early this evening inland, with 33 to 37 knot gusts near Lake Michigan. These winds will gradually weaken tonight, with light west winds expected on Sunday. Ceilings around 2500 feet should gradually mix out through this evening. Some high clouds may move through southern parts of the area Sunday. MARINE... Gale Warning continues until 7 PM CDT this evening across the nearshore waters of Lake Michigan. Northwest gales to 35 knots are expected during this time. Any high waves should gradually be pushed out over the open waters of Lake Michigan into this evening. A Small Craft Advisory will be needed after the Gale Warning expires early this evening, lingering into later tonight, as northwest winds gust to around 25 knots. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...Small Craft Advisory until 3 AM CDT Sunday morning for LMZ643>646. && Update...DDV Tonight/Sunday and Aviation/Marine...Wood Sunday Night through Saturday...Gehring
Hazardous weather outlook, Mar 31, 3:33 PM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 333 PM CDT Sat Mar 31 2018 WIZ046-047-051-052-056>060-062>072-012045- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 333 PM CDT Sat Mar 31 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A Wind Advisory remains in effect until 6 PM for Sheboygan, Ozaukee, Milwaukee, Racine, and Kenosha Counties. Northwesterly wind gusts of 35 to 45 mph are still expected. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Accumulating snow is expected Monday night through Tuesday night especially north of Madison and Milwaukee where heavy snow accumulations could occur. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-012045- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 332 PM CDT Sat Mar 31 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight A Gale Warning is in effect until 7 PM for gale force wind gusts out of the northwest. A Small Craft Advisory will be needed after 7 PM for continued gusty northwest winds. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Brisk north winds and high waves will likely develop Tuesday afternoon and continue into Wednesday. A Small Craft Advisory will likely be needed for this period. www.weather.gov/mkx
In the hours before
Local storm report, Mar 31, 1:15 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
115 PM CDT SAT MAR 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM NON-TSTM WND GST 3 N PLEASANT PRAIRIE 42.60N 87.94W
03/31/2018 M47 MPH KENOSHA WI ASOS
MEASURED AT KENOSHA REGIONAL AIRPORT ASOS -
KENW.
&&
MBKLocal storm report, Mar 31, 3:51 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
351 PM CDT SAT MAR 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND DMG MILWAUKEE 43.04N 87.90W
03/31/2018 MILWAUKEE WI BROADCAST MEDIA
THREE PANELS FELL OFF BOTTOM OF SKYWALK TO
NEW NORTHWESTERN MUTUAL BUILDING DAMAGING A
PARKED VEHICLE. INTERSECTION OF VAN BUREN ST
AND WISCONSIN AVE. MULTIPLE PANELS ALSO FELL
FROM APARTMENT BUILDING UNDER CONSTRUCTION
NEAR PROSPECT AVE AND IVANHOE PLACE DAMAGING
ANOTHER VEHICLE.
&&
SPMLocal storm report, Mar 31, 4:28 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
428 PM CDT SAT MAR 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM NON-TSTM WND GST 2 E RACINE 42.73N 87.74W
03/31/2018 M49 MPH LMZ646 WI MESONET
MESONET STATION XRCN, 2 E RACINE.
1221 PM NON-TSTM WND GST KENOSHA-AIRPORT 42.60N 87.93W
03/31/2018 M47 MPH KENOSHA WI ASOS
ASOS STATION ENW, KENOSHA-AIRPORT.
1146 AM NON-TSTM WND GST RACINE-BATTEN AIRPORT 42.76N 87.81W
03/31/2018 M47 MPH RACINE WI ASOS
ASOS STATION RAC, RACINE-BATTEN AIRPORT.
1000 AM HIGH SUST WINDS 8 E WIND POINT 42.80N 87.60W
03/31/2018 M46 MPH LMZ673 WI BUOY
BUOY STATION WDH7559, 8 E WIND POINT.
0806 AM NON-TSTM WND GST SHEBOYGAN-AIRPORT 43.77N 87.85W
03/31/2018 M45 MPH SHEBOYGAN WI ASOS
ASOS STATION SBM, SHEBOYGAN-AIRPORT.
0735 AM NON-TSTM WND GST DODGE COUNTY APT 43.43N 88.70W
03/31/2018 M45 MPH DODGE WI AWOS
AWOS STATION UNU, DODGE COUNTY APT.
0655 AM NON-TSTM WND GST MONROE 42.62N 89.59W
03/31/2018 M45 MPH GREEN WI AWOS
AWOS STATION EFT, MONROE.
0741 AM NON-TSTM WND GST FOND DU LAC AIRPORT 43.77N 88.49W
03/31/2018 M44 MPH FOND DU LAC WI ASOS
ASOS STATION FLD, FOND DU LAC AIRPORT.
0655 AM NON-TSTM WND GST MINERAL POINT 42.89N 90.24W
03/31/2018 M44 MPH IOWA WI AWOS
AWOS STATION MRJ, MINERAL POINT.
0616 AM NON-TSTM WND GST LONE ROCK-AIRPORT 43.21N 90.19W
03/31/2018 M44 MPH SAUK WI ASOS
ASOS STATION LNR, LONE ROCK-AIRPORT.
&&
SPMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 5:25 AM CDT | Wind Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 13 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.